Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Semifree actions on finite groups on homotopy spheres


Author: John Ewing
Journal: Trans. Amer. Math. Soc. 245 (1978), 431-442
MSC: Primary 57S25; Secondary 57R85
MathSciNet review: 511421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any finite group the group of semifree actions on homotopy spheres of some fixed even dimension is finite, provided that the dimension of the fixed point set is greater than 2. The argument shows that for such an action the normal bundle to the fixed point set is equivariantly, stably trivial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S25, 57R85

Retrieve articles in all journals with MSC: 57S25, 57R85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0511421-3
Article copyright: © Copyright 1978 American Mathematical Society